Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Face Fillers For People With Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Articles
Project Inform

Patients Face More Complications With Facial Filler, Bio-Alcamid

At a London conference in November 2010, a Canadian study reported that about 1 out of 5 people who got the facial filler called Bio-Alcamid experienced infections at the site of injections. The filler is often used to treat the loss of fat in the... Read more »
Test Positive Aware Network

The Mirror Has Two Faces: A Personal Account of Using Facial Filler for Lipoatrophy

Face on: Berry before his initial treatment (top), and three months after the sixth and last session (bottom). Ever since it first began appearing with some regularity in people with HIV in the mid 1990s, lipoatrophy has earned its well... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Ask the Experts

Radiance filler is a failure

Dear doctor please post my comments about the radiace filler.I had radiace injections done in new york about 9 months ago and right after 7 months the area injected begun to return to its original stage. I had paid 2,000 dollars and I was so happy...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Thank you for your testimonyregardsGraeme Moyle... Read more »

Can I receive facial filler injections if I take Coumadin?

I am suffering from facial wasting, however, I am on coumadin blood thinner, so for me sculptra injections for facial wasting is not an option for me since it would require me to get off blood thinners to do the procedure. I am left with no options...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. This is actually a common scenario and is misunderstood by many. One does not have to stop Coumadin or other blood thinners in order to treat facial wasting. There will simply be more bruising related to the blood... Read more »

fillers in mexico

i am considering having some filler done on my face in Puerta Vallarta while on vacation. the Dr is board certified plastic surgeon.Am i crazy? the cost seems to be MUCH less. What fillers do you suggest that are avail in mexico.? ...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
In Mexico they have access to PMMA from Brazil and the most tested brand is NewPlastic. This is permanent filler that has been used for many years for facial and body augmentation and appears to be safe and effective. The cost is much certainly much... Read more »

BIOINBLUE - new filler

Hello thereI have had 4 sessions of new-fill in order to limit my face-wasting, I would say I have solved the problem even tough not completely. My doctor suggested that I do maintenance sessions each 6-8 months. A friend on mine ( I live in Italy)...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Bioinblue is high purity polyvinyl alcohol (8%) and water (92%) Polyvinyl alcohol is a non-toxic substance used in medicine as a drug-carrier and a substitute for human plasma expander. Bioinblue is a biodegradable substance with an immediate... Read more »
Connect With Others

some good news for HIV+ people

Posted by Anonymous
I'm a person with Hep C. I've been looking for something that will help me with my problems. I won't lie I'm also a Saleman for what I'm about ready to tell you.
I ran into a person that turned me on to Dr. Robert Marshall. He is one of the most... Read more »

Do HIV positive people have these symptoms?

Posted by Anonymous, 3 Replies
Hi, are dry skin / dandruff, and sweating symptoms of HIV. Over the past year I have noticed both excessive dandruff and sweating. I also have dry skin on my face and the skin on my cheeks flakes off on occasion. I dont really have night sweats,... Read more »

Hiv nightmare-a must read for people with symptoms!

Posted by regularguy86, 2 Replies
It took me a long time to do this but here is my story or nightmare I should say. I am 27 years old. I made the mistake 5 months ago of having sex with a woman who used crack cocaine. This sex was protected mind you (I will get into that on a later... Read more »